Is Zoloft (sertraline) really safe to take? Am is it normal that things seem so intense while taking zoloft (sertraline)?

Generally safe, but. Zoloft (sertraline) is used safely and successfully by millions of people. But all drugs have potential risks and side-effects. Things may seem "intense" because your depression is lifting (a good effect), or because the zoloft is agitating you or making you restless, which are common side-effects. Talk to your prescribing doctor to sort it out. "intensity" isn't required for it to work.
Pro's and con's. All medications have pro's and con's. Zoloft (sertraline) is a safe medication, but like all medications, it can have some potential side effects. I'm not sure what you mean by "intense". Zoloft (sertraline) can make some people more anxious in the beginning and it can make some people feel quite jittery. On the other hand, "intensity" may also come from stress in your life. Speak with your physician to clarify.